MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMPRESSION/DISTRACTION HOLDING SLEEVE/2.5MM K-WIRE; INSTRUMENT COMPRESSION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMPRESSION/DISTRACTION HOLDING SLEEVE/2.5MM K-WIRE; INSTRUMENT COMPRESSION
Model Number 03.111.023
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The compression/distraction holding sleeve/2.5 mm k-wire (p/n 03.111.023 lot unk) was received showing the three most proximal thread forms stripped.The shaft is also significantly scratched at the area of interface with a compression/distraction device (intended mating instrument).Due to the scratches, the lot number etch is illegible.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The complaint condition is confirmed for the compression/distraction holding sleeve/2.5 mm k-wire (p/n 03.111.023 lot unk) as the three most proximal thread forms were stripped.The shaft is also significantly scratched at the area of interface with a compression/distraction device (intended mating instrument).Due to the scratches, the lot number etch is illegible.While no definitive root cause could be determined, it is likely that the condition of the device was due to normal wear from consistent use and reprocessing over its lifetime (2+ years).During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2019, during an inventory of the foot instrument set, it was noticed that one of the compression or distraction holding sleeves, the thread are stripping and is not working correctly.There was no patient involvement.This report is for one (1) compression/distraction holding sleeve/2.5 mm k-wire.This is report 1 of 1 for (b)(4).

Brand Name
COMPRESSION/DISTRACTION HOLDING SLEEVE/2.5MM K-WIRE
Common Device Name
INSTRUMENT COMPRESSION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8893087
Report Number2939274-2019-59817
Device Sequence Number16203397
Product Code HWN
UDI-Device Identifier10886982072221
UDI-Public(01)10886982072221
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.111.023
Device Catalogue Number03.111.023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2019
Initial Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1